Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 9, 2010, 12:37 AM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2010, 12:37 AM CDT (05:37 UTC)
- Expired
- Jul 9, 2010, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WGUS54 KTSA 090537
FFWTSA
ARC033-047-087-143-090830-
/O.NEW.KTSA.FF.W.0043.100709T0537Z-100709T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON COUNTY IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 330 AM CDT
* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTHWEST OF ALMA...MOVING
EAST AT 25 MPH. RADAR INDICATES THAT 2 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 330
AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...DYER...MOUNTAINBURG...CHESTER...MULBERRY...FERN...
OZARK...CASS AND SAINT PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3550 9369 3544 9407 3545 9408 3544 9414
3542 9416 3540 9429 3570 9435 3593 9370
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 12:03 AM CDT, 34 minutes earlier.
Area forecast discussion, Jul 9, 12:03 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT FRI JUL 9 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ADDITIONAL RAINFALL WILL PRIMARILY AFFECT THE KFSM AND KMLC TAF
SITES...AS THE TROPICAL MOISTURE WILL LINGER IN THESE AREAS
THROUGH THIS TAF PERIOD. DRIER AIR WILL ATTEMPT TO WORK IN FROM THE
NORTH..AND WILL LIMIT RAIN CHANCES ACROSS KTUL..KRVS...KXNA AND KFYV
BY LATER AFTERNOON FRIDAY. MVFR CIGS AND VSBYS CAN BE EXPECTED WITH
THE HEAVIER RAIN THAT OCCURS...ESPECIALLY ACROSS SE OK AND WC AR.
&&
.PREV DISCUSSION... /ISSUED 922 PM CDT THU JUL 8 2010/
..UPDATE...
DISCUSSION...
CONVECTION CONTINUES TO FESTER THIS EVENING WITH THE REGIONAL
PERSPECTIVE SHOWING THE 2 INCH PWAT CONTOUR OUTLINING THE BULK OF
CURRENT SHOWER AND THUNDERSTORM ACTIVITY. THE AXIS OF HIGHEST
MOISTURE RESIDES THROUGH EASTERN OKLAHOMA WITH A MAX OF 2.4 INCH
PWAT VALUES NOTES INTO SOUTHEAST OKLAHOMA. RENEWED CONVECTION HAS
EXPANDED NORTHWARD IN VICINITY OF THIS MOISTURE MAXIMA...WHILE A
SLOW MOVING COLD FRONT NEAR THE INTERSTATE 44 CORRIDOR HAS ALSO
MAINTAINED AN AXIS OF HEAVIER SHOWERS. LATEST 00Z MODEL DATA
SUGGEST THE FRONTAL ZONE WILL REMAIN ACTIVE OVERNIGHT WITH LOCALLY
HEAVY RAINS LIKELY. OBSERVATIONAL TRENDS SUGGEST THAT THE HEAVIER
RAINS MAY FOCUS WITHIN THE DEEPER TROPICAL MOISTURE ACROSS
SOUTHEAST OKLAHOMA. EITHER SCENARIO FAVORS MAINTAINING THE CURRENT
FLASH FLOOD WATCH...EVEN NORTH OF INTERSTATE 44 WHERE ANY
ADDITIONAL RAINS WILL BE QUICK TO CAUSE WATER RISES. UPDATED
FORECAST WILL MAKE ONLY MINOR ADJUSTMENTS PRIMARILY BASED ON
OBSERVED TRENDS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....69
AVIATION...99Hazardous weather outlook, Jul 8, 9:30 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT THU JUL 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 930 PM CDT THU JUL 8 2010 ...HEAVY RAINFALL LIKELY OVERNIGHT WITH FLASH FLOODING POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND SOUTH OF INTERSTATE 44. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF HEAVY RAIN ARE LIKELY TO DEVELOP DURING THE OVERNIGHT HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SLOW MOVING COLD FRONT MAY FOCUS THE RAINFALL POTENTIAL...WITH ADDITIONAL HEAVY RAINS POSSIBLE INTO SOUTHEAST OKLAHOMA NEARER THE HIGHEST LEVELS OF TROPICAL MOISTURE. THE RAINS OF RECENT DAYS HAVE LEFT MANY AREAS SUSCEPTIBLE TO FLASH FLOODING...AND ANY ADDITIONAL HEAVY RAIN MAY QUICKLY LEAD TO WATER RELATED IMPACTS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH FRIDAY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE NEXT SEVEN DAYS. WHILE IT WILL NOT RAIN EVERY DAY AT EVERY LOCATION...THE TROPICAL LIKE MOISTURE THAT REMAINS OVER THE AREA WILL SUPPORT DAILY CHANCES. IN ADDITION... THUNDERSTORM CHANCES WILL BE FURTHER ENHANCED BY PASSING WEAK FRONTAL BOUNDARIES. AREAS OF LOCALLY HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:01 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 89 min |
| Jul 9, 2:09 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 4 hr |
| Jul 9, 3:07 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| Jul 9, 4:22 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 113 min |
| Jul 9, 5:19 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 86 min |
| Jul 9, 5:52 PM CDT | Areal Flood Advisory | TSA | Carroll | 53 min |
| Jul 9, 6:09 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| Jul 9, 6:41 PM CDT | Areal Flood Advisory | TSA | Madison | 79 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.